I have contracted some kind of infection. It started with a discharge and a foul oder and within one week I have a pain in the area of my right ovaries that feels like a vice grip is squeezing them constantly. Plus, my boyfriend is rather large and I had sever pain during sex as if he was bumping it which my doctor said was impossible. I have only had the IUD a little over a month and have had 3 weeks of bleeding followed by all this pain. Are these common side effects? I am ready to give up on it but if I only have to suffer a little longer then, I am willing to do so to avoid pregnancy. I am bi-polar and do not want to pass that onto a child.
If you have unusual discharge and a foul odor, you should see your doctor and get that evaluated.
I spotted off and on for several years after I had mine inserted, but the only time I ever had discharge and odor was when I had an infection.
The IUD can make you more prone to PID. You shouldn't be having pain near your ovaries, but I suppose it could be referred pain. Your uterus might be irritated by its new guest and rebelling a bit, mine did.
I'm trying to think how long mine really bothered me at first, but it's been 11 or 12 years since I had mine inserted.
So, to recap - I think a lot of women experience a period of pain, cramping and bleeding after they start using an IUD. Not odor or discharge. I would go back and have them check its position with an ultrasound. It's not impossible that something might be wrong. It might be a normal reaction, but worst case, you could have an infection that's traveled to your uterus, fallopian tubes or ovaries, or a possible misplacement or perforation.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.